I had a panic attack over moth 1/2 ago .. ER doc presc Ativan and sent me home the next MORNIN I wake up not feeling normal or myself at all . All these weird sensations were going thru my body . I immed panicked .. Hence another Ativan oh yea all was fine muscles relaxed and by third day I thot ok I can deal with the anxiety I'm a strong person ( I contributed my attacks to sugar dips) and thot I will handle this well every week I felt better but anxiety and panick came in from nowhere soon I was taking two . 5 mg a day ( week 2 & 3) I work full time and go to school but I love this .. It's me it's who I am .. But I kept spiraling downhill by week three I was having bad side effects everything intensified . I begin to notice the more I took the med the more my head ached , the more my muscles ached , I sweated like crazy, I couldn't catch my breath , & worst my throat tightened and muscles burned neck and shoulders. I had the sense to know this had to be the med so after 3 1/2 wks I quit Ativan .. I1 st week ll symptoms described intensified.. I went to work taking. Napricin and a calming tea barely touched the effects .. Day three some relief but I still felt not like myself day 9 the tightness and muscle burning have sig alleviated .. Day 13 still have some blurry vision, the fuzzy non clear headed feeling exists . I hate to sound like a whiner because I feel for all those others that took a longer toll BUT NO MATTER the length the symptoms all seem similar .. PLZZZ anyone with experience it's two weeks off and I feel better than day one but how much longer will my head feel normal and my personality return .. I MISS ME And my family .. They r somewhat supportive but I can't seem to fit back in all the way ??? THIS IS NO JOKE PLZ RECONSIDER AND VIEW ALL SITES BEFORE YOU CONTINUE TO TAKE
You did not mention if you are continuing to have the anxiety and panic attacks, or if that was new for you. You also did not mention if you have had a history of anxiety disorder. Given what you have written it could be the result of Ativan withdrawal and should be lessening as time away from the Ativan increases, but it may take a month or two to reallly get back to your former self. Ativan when taken for several weeks changes the chemical composition in your brain - and this can take awhile to return to your premedication levels. The drug is not actually in your body at this time, but the changes continues after it has been d/c'd. But your symptoms could also be from an anxiety disorder. Have you seen your doctor since all of this has happened? It might be a good idea to do so.
I'm in the same boat. I was diagnosed with panic attack too, but I wasnt "stressed" or "worried" about anything. I think the attack was brought on from using Flonase. I hadn't used Flonase on a regular bases but that was the only thing that was new in life.SN: my Dr never was able to say 100% for sure if the Flonase caused the panic attacks. Anyway, I was put on Lorazapam 1mg. It calmed me down but , I was on it for 2 weeks. I wanted off, so my Dr weaned me off of it. As of today I have been off of it for 3 weeks, and I swear I still have some side effects. I too want to know when does it go away. Dr says give it some time, but I wasn't on much and not for long, so why the withdrawals? I still get the headaches sometimes, side of neck hurts sometimes, and chest burns sometimes. Haven't had a panic attack since 9/26/2014. If you find some kind of research or answers let me know. I too like you, I feel for the people who are on higher dosages and have to be on it for longer periods of time.
I suffer with anxiety panic disorder I just turned 39 I just starting taking advian 0.2mgs 2 at night sometimes if it's bad during the day It's been 3 1/2 weeks now acouple of days ago I started having burning muscles and slight dizziness some tightness in thoart and some constipation.lose appetite but I eat but lost 20pounds.i was 220ibs now 200ibs. This is third anxiety med I tired mirtazapine and citalopram mirtazapine mainly it worked at first I sleeped to much it broke my face out horriblely where I had sores on my face and developed acne that I'm still fighting. Citalopram I couldn't eat hard to swallow that was all in couple weeks.any how I don't know what to do if I stop Iorazepam complety I might have withdrawals and horrible panic attacks I need to wing myself off fast.
My skin is like someone flicking a cigarette ash everywhere manly my arms and legs I just want my life back.it seems like it was all good in the beginning now it's just uncomfortable I wish I didn't have. To take medications I wish there was more natural way to get rid of panic anxiety attacks without side effects cause it's ruining my life.keeping me from meeting new people having a life .if you are anyone could help.i know now am not alone...
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jun 2011 • 2 answers
Updated 5 Sep 2011 • 1 answer
Updated 7 Jan 2014 • 2 answers
Updated 14 Mar 2016 • 1 answer
Updated 10 Nov 2017 • 2 answers